Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 14, NWS Pocatello, ID

June 4, 20204 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Jun 4, 2020, 1:04 PM MDT for 4 counties in Idaho. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2020, 1:04 PM MDT (19:04 UTC)
Expired
Jun 4, 2020, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS75 KPIH 041904
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
104 PM MDT Thu Jun 4 2020

IDZ052-050200-
/O.NEW.KPIH.WI.Y.0014.200604T1904Z-200605T0200Z/
Arco/Mud Lake Desert-
Including the cities of Mud Lake, INL, and Craters of the Moon NM
104 PM MDT Thu Jun 4 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...The INL Complex, Mud Lake and Craters of the Moon. 

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Due
  to the lack of recent heavier rain, localized blowing dust 
  could occur. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-050200-
/O.CON.KPIH.LW.Y.0011.000000T0000Z-200605T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
104 PM MDT Thu Jun 4 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:52 AM MDT, 10 hours 12 minutes earlier.

Area forecast discussion, Jun 4, 2:52 AM MDT, 10 hours 12 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
252 AM MDT Thu Jun 4 2020

.SHORT TERM...Today through Saturday night.
Little change in weather expected today with strong zonal flow
aloft contributing to focusing convection in the eastern highlands
which is where all thunderstorms are in grids today. Will again
have an increase in winds this afternoon and have issued a Lake
Wind Advisory for the American Falls Reservoir from noon to 8 pm
with sustained southwest winds in excess of 20 mph expected.
Expect slightly cooler conditions today but highs will still be
well above normal. Friday flow shifts more southwesterly aloft as
Pacific trof moves on shore. It will be the hottest day in the
next week plus as highs will reach near 90 in the Snake River
Plain. Will have isolated mountain thunderstorms Friday then
expect precipitation to become much more widespread with likely
precipitation everywhere along with a chance of thunderstorms.
Temperatures will begin to cool off in the precipitation Saturday
with highs near normal before the extreme drop Sunday.
GK

.LONG TERM...Sunday through next Thursday. The models continue to
show a cold upper low migrating east through SRN Idaho Sunday with
widespread valley rain and mountain snow showers. Record low highs
are a potential for some areas as daytime temps struggle to climb
above the mid-40s in many areas. The low ejects NE into Canada
Monday with lingering showers across the CNTRL and ERN mountains
throughout the day followed by clearing conditions Monday night as a
transient ridge of high pressure builds across Washington and
Oregon. Tuesday morning is expected to be the coldest of the week
with potential frost issues within the Snake River Plain and perhaps
evens a record low or two. Temperatures should rebound back toward
seasonal norms Wednesday and Thursday as the next upstream Pacific
low takes shape off the NW coast. We may see some periodic shower
activity as disturbances eject from the low but for the most part
warmer and drier conditions will be the general rule. Huston
&&

.AVIATION...A mostly dry west flow and breezy conditions are
anticipated across SE Idaho today. Scattered thunderstorms are
possible across the ERN mountains this afternoon and early evening
possibly impacting DIJ. The remaining terminals should remain
largely VFR under SCT-BKN mid- and upper-level cloud cover. Huston
&&

.FIRE WEATHER...Mostly dry and breezy west flow aloft is expected
today with the pattern beginning to buckle Friday as an unseasonably
strong low pressure system approaches the NW coast. As the low
advances inland Saturday and Sunday, widespread showers and
afternoon thunderstorms will overspread the region with much colder
temperatures resulting in snow for the CNTRL and NRN mountains. The
low ejects NE of the region Monday with gradually drier conditions
filtering in from the west Monday night. After a cold start Tuesday
morning, we should see progressively drier and warmer conditions
build across the region Wednesday and Thursday as yet another
Pacific storm system sets up off the NW coast. Huston
&&

.HYDROLOGY...High flows continue on the Teton River through the
whole stretch from St Anthony to the Wyoming border. The FLOOD
ADVISORY for Teton River and its tributaries around Driggs remains
in place and will likely be there until this weekend. At that
time, the combination of warm weather BEFORE the weekend and
potential rain on snow is pushing the Teton River AND the Henry's
Fork at Rexburg into flood stage. It looks like the Big Wood at
Hailey COULD go back into action/above bankfull stage then as
well. It will come down to how much rainfall we get (especially on
top of the snowpack) before temperatures really cool off with the
upcoming pattern change. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from noon today to 8 PM MDT this evening for
IDZ054.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:18 AM MDTLake Wind AdvisoryPIHBannock, Bingham, Power17 hr

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.